Gibbs Distributions

  • Giovanni Gallavotti
  • Federico Bonetto
  • Guido Gentile
Chapter
Part of the Texts and Monographs in Physics book series (TMP)

Abstract

The study of the general structure of dynamical systems, begun in the previous sections, could continue and constitutes one of the directions in which ergodic theory can be developed. We shall, however, look in a somewhat different direction dedicating attention to a few concrete problems that do not belong to the general theory. The more concrete studies involve analytic work of “classical” type and are more directly related to the applications.

Keywords

Triad E211 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliographical Note to Sect. 5.4

  1. [Re57]
    Renij, A.: Representations for real numbers and their ergodic properties, Acta Mathematica, Academia Scientiae Hungarica 8 (1957), 477–493.CrossRefGoogle Scholar
  2. [UV47]
    Ulam, S., Von Neumann, J.: On combination of stochastic and deterministic processes, Bulletin of the American Mathematical Society 53 (1947), 1120.Google Scholar
  3. [LY73]
    Lasota, A., Yorke, J.: On the existence of invariant measures for a piecewise monotonic transformation, Transactions of the American Mathematical Society 186 (1973), 481–488.MathSciNetCrossRefGoogle Scholar
  4. [La78]
    Lanford, O.: Qualitative and statistical theory of dissipative systems, Statistical Mechanics, C.I.M.E., I° ciclo (1976), pp. 25–98, Liguori, Naples, 1978.Google Scholar
  5. [Ru77]
    Ruelle, D.: Application conservant une mesure absolument continue par rapport a dx sur [0, 1], Communications in Mathematical Physics 55 (1977), 47–51.MathSciNetADSMATHCrossRefGoogle Scholar
  6. [Bo75]
    Bowen, R.: Equilibrium states and the ergodic theory of Anosov diffeormorphisms, Lecture Notes in Mathematics, Vol. 470, Springer-Verlag, Berlin-Heidelberg, 1975.Google Scholar
  7. [CE80a]
    Collet, F., Eckmann, J.-P.: Iterated maps of the interval, Birkhauser, Boston, 1980.Google Scholar
  8. [Pi79]
    Pianigiani, G.: Absolutely continuous invariant measures for the process x n+1 = Ax n(1 − x n), Bollettino dell’Unione Matematica Italiana A 16 (1979), no. 2, 374–378.MathSciNetMATHGoogle Scholar
  9. [Pi80]
    Pianigiani, G.: First return map and invariant measures, Israel Journal of Mathematics 35 (1980), no. 1–2, 32–48.MathSciNetMATHCrossRefGoogle Scholar
  10. [Pi81]
    Pianigiani, G.: Existence of invariant measures for piecewise continous transformations, Annales Polonici Mathematici 40 (1981), no. 1, 39–45.MathSciNetMATHGoogle Scholar
  11. [PY79]
    Pianigiani, G., Yorke, J.: Exanding maps on sets which are almost invari-ant: decay and chaos (dedicated to J. Massera), Transactions of the American Mathematical Society 252 (1979), 351–366.MathSciNetMATHGoogle Scholar
  12. [Fe78]
    Feigenbaum, M.: Quantitative universality for a class of nonlinear transformations, Journal of Statistical Physics 19 (1978), no. 1, 25–52.MathSciNetADSMATHCrossRefGoogle Scholar
  13. [Fe79]
    Feigenbaum, M.: The universal metric properties of nonlinear transformations, Journal of Statistical Physics 21 (1979), no. 6, 669–706.MathSciNetADSMATHCrossRefGoogle Scholar
  14. [CEL80]
    Collet, P., Eckmann, J.-P., Lanford, O.: Universal properties of maps on an Interval, Communications in Mathematical Physics 76 (1980), 211–254.MathSciNetADSMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  • Giovanni Gallavotti
    • 1
  • Federico Bonetto
    • 2
  • Guido Gentile
    • 3
  1. 1.Dipartimento di FisicaUniversità degli Studi di Roma “La Sapienza”RomaItaly
  2. 2.School of Mathematics Georgia TechAtlantaUSA
  3. 3.Dipartimento di MatematicaUniversità Roma TreRomaItaly

Personalised recommendations